Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Switched from Sprintec to Tri Sprintec. Have brown discharge, cramps. Reason?

I currently just switched from sprintec to tri sprintec to try to lighten my periods. I am sexuall active but only have been for about 2 months now. My boyfriend and I had sex last week (protected with me being on the pill and a condom) and he did not finish inside of me. Just last night it was the same thing only he did finish inside but notin was wrong with the condom and it was used properly with no tears or holes. I had brown discharge right after sex last night and that had happened before but not that soon after sex. I know there s almost no chance I could e pregnant, or atleast hope there isn t. I know it s dumb of me to probably even worry...i have been getting a lot of cramps and I got discharge the week I was suppost to ovulate but assumed the birth control would stop that. Is all of the cramping and discharge normal for just switching pills? Am I freaking out for no reason??
Asked On : Fri, 17 Aug 2012
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hello, and I hope I can help you today.

Tri-Sprintec is a birth control pill that has a triphasic regimen; which means that each color pill in the package has a slightly different dose of hormones. Occasionally, women who take triphasic pills may have some spotting in the first few days after each pill strength changes over the course of the month. This may cause some slight bleeding or spotting when were not supposed to have your period. Whenever you had vaginal bleeding, regardless of the cause, usually there is some cramping that accompanies it. Furthermore, it is not unusual to have irregular bleeding or spotting in the first 3 months of pill use.

Both Sprintec and Tri-Sprintec are considered low-dose birth control pills, however there are many brands on the market that have a lower dose of estrogen than the pill you are currently taking. so you may have less irregular bleeding and spotting on a different kind of monophasic (same dose all month) birth control pill.

Regarding pregnancy, the chance of your conceiving while taking birth control pills and using a condom is basically nonexistent.

So I believe the symptoms you were experiencing are side effects due to the new birth control pill. If you're desire is for lighter, regular periods, a different brand of monophasic pill may work better for you with fewer side effects.

I hope I was able to adequately answer questions today, and that my advice was helpful.

Best wishes,

Dr. Brown
Answered: Mon, 13 Jun 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor